Florida, 2014Hail and Damaging Wind in Florida, May 1, 2014
May 1, 2014 · NWS JAX · 3 events in 2 counties and zones
Pre-frontal showers and thunderstorms developed over the area during the afternoon. One severe storm impacted parts of Clay county causing hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Pre-frontal showers and thunderstorms developed over the area during the afternoon. One severe storm impacted parts of Clay county causing hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 1, 9:14 AM EST, 3 hours 56 minutes earlier.
Area forecast discussion, May 1, 9:14 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 AM EDT THU MAY 1 2014
.UPDATE...
COLD FRONT IS APPROACHING SE GA AND FL BIG BEND REGION THIS
MORNING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE MOVING
INTO THE SUWANNEE VALLEY OF NE FL AND WRN PORTION OF SE GA. SCTD
SHOWERS ARE POPPING AHEAD OF THIS BAND AND WILL ADJUST POPS TO
BRING SHOWERS IN A LITTLE SOONER TODAY. THE FRONT WILL DRIFT
SLOWLY INTO SE GA THIS AFTN. SOUTHWESTERLY FLOW AHEAD OF THE
FRONT WILL PUSH THE SHOWERS/STORMS TOWARD THE EAST COAST. SKIES
WILL BE CLOUDY FROM THE SUWANNEE VALLEY INTO SE GA THROUGH MIDDAY
WHILE A VEIL OF MID/HIGH CLOUDS WITH PEAKS OF SUN WILL ALLOW THE
SERN ZONES TO WARM AND DESTABILIZE A LITTLE MORE. CONVECTION IS
EXPECTED TO INCREASE IN THIS REGION FROM NOON TO 6 PM...AND WILL
KEEP LIKELY POPS ACRS NE FL.
&&
.AVIATION...
HAVE ADDED VCSH AND MVFR CIGS AT SSI SINCE SHOWERS ARE POPPING
OVER SE GA ALREADY. MAY NEED TO ADD VCSH BY 15Z FOR DUVAL COUNTY
TERMINALS. WILL MONITOR RADAR FOR TRENDS.
&&
.MARINE...
NO HEADLINES. WINDS WILL BECOME SE THIS AFTN. WINDS WILL TURN TO
THE NORTH TONIGHT/FRIDAY BEHIND A COLD FRONT...WITH CONDITIONS ARE
EXPECTED TO REMAIN BELOW HEADLINE CRITERIA THROUGH EARLY NEXT
WEEK.
RIP CURRENTS: LOW RISK TODAY...THEN MODERATE RISK EXPECTED ON
FRIDAY AS FLOW BECOMES ONSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 56 68 52 / 40 30 50 50
SSI 78 63 67 56 / 50 40 60 60
JAX 83 63 73 55 / 60 40 60 60
SGJ 82 67 74 59 / 60 40 60 60
GNV 85 66 75 57 / 60 40 60 60
OCF 86 66 78 60 / 60 40 60 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/ZIBURA/WALKER
Hazardous weather outlook, May 1, 1:48 AM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 AM EDT THU MAY 1 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-021000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
248 AM EDT THU MAY 1 2014
...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON...
...SIGNIFICANT RIVER FLOODING CONTINUES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL PREVAIL TODAY...MAINLY IN THE AFTERNOON.
A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS.
MAJOR FLOODING CONTINUES ON THE SANTA FE RIVER AT THREE RIVER ESTATES.
ELSEWHERE MINOR TO MODERATE FLOODING CONTINUES WITHIN SEVERAL LOCAL
RIVER BASINS. PLEASE REFER TO THE RIVER FLOOD WARNINGS AND STATEMENTS
FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS A COLD FRONT
MOVES JUST SOUTH OF THE AREA.
MAJOR FLOODING IS FORECAST TO CONTINUE FOR THE SANTA FE RIVER AT
THREE RIVERS ESTATES. MINOR TO MODERATE FLOODING WILL CONTINUE
WITHIN SEVERAL OTHER LOCAL RIVER BASINS. PLEASE REFER TO THE RIVER
FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Thunderstorm Wind, Clay
- When
- May 1, 1:10 PM EST
- Where
- Clay County, Bellair West
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.170, -81.730
Multiple trees were blown down near Gano Court. One was blown down on a vehicle, with no injuries reported.
Hail, Clay
- When
- May 1, 1:15 PM EST
- Where
- Clay County, Orange Park
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.170, -81.700
Dime size hail was reported off of Wells Road in Orange Park.
Hail, Duval
- When
- May 1, 1:15 PM EST
- Where
- Duval County, 3.16 mi SW of Yukon
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.200, -81.740
Quarter size hail was reported off of Collins Road in and Blanding Blvd. in Orange Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, May 1 to 6, 2014$4.3 million · 14 events
- Flooding in Pennsylvania, May 1 to 2, 2014$4.5 million · 7 events
- Drought in Texas, May 1 to 31, 2014$77,000 · 35 events
- Drought in Oklahoma, May 1 to 31, 201443 events
- Flooding in Arkansas, May 1 to 27, 2014$70,000 · 2 events
- Drought in New Mexico, May 1 to 31, 201440 events
- Wildfire in Texas, May 1 to 9, 2014$50,000 · 1 event
- Drought in Nebraska, May 1 to 31, 201426 events
- Wildfire in California, May 1 to 6, 20143 injured · $6,000 · 1 event
- Drought in Kansas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508486, 508484, 508485.